Doctor insights on:
Loradine 10 Mg
It may make u Drowsy: The full adult dose of Loratadine in other parts of the world is 20 mg. This amount caused a 12-14% drowsiness rate. The 10 mg dose was tested in the us in order to find a non-drowsy dose and it worked. If your allergy symptoms are controlled with Diphenhydramine (benadryl-50% drowsiness) and not 10 mg loratadine, you can try a second 10 mg dose and it may help with a lot less drowsiness. ...Read more
Claritin (loratadine) does: There are other dosage forms though check the label to make sure of the dosage you are taking. ...Read more
I accidentally took 2 loratadine 10 mg tablets and it says take once a day. Should I go to the doctors?
Sounds ok, but...: Some people try 2 loratadine (Claritin) per day because 1 per day did not help. The recommended dose is 1 per day, for use as an allergy medication. So, people who try 2 per day should go back to 1 per day if they did not see a big improvement when taking 2 per day. They should ask their doctors to confirm a diagnosis and ask which other medication can help, instead of taking 2 Claritin per day. ...Read more
I took carin loratadine 10mg for my cold this morning at 10 am. It is 2pm now and my cold got worse. Shld I take another tablet. Am an adult?
Better not: It's only 4 hours apart, and the regular dose is every 24 hours, more than that should be directed by a physician. For your cold symptoms you can try decongestants, if not contraindicated as if having high blood pressure, and pain killers as acetaminophen, in addition to rest fluids, salt water gargles and saline nasal washes, if no improvement, see your doctor, good luck ...Read more
Is there any risk of opportunistic diseases when taking Loratadine 30 mg/day regularly? I take 20 mg in morning, and 10 mg in evening when coughing.
Not helpful: Higher doses of Loratadine are probably not helpful. Cetirizine and fexofenadine are SIGNIFICANTLY stronger antihistamines than loratadine. See an ENT allergist or other allergist to talk about other medications, such as steroid nasal sprays and leukotriene inhibitors, allergy drops or shots. Cough with allergy is likely asthma, and an inhaler would be more helpful. ...Read more
I would like to ask about Claritin 12 hr vs. 24 hr Reditabs. It's seems the only difference is a doubling of the loratadine from 5 to 10 mg. Would not?
Not only this: Yes the dose is doubled, and so is the duration of action, to avoid side effects and less need for the drug to be in the system for long, 5mg reditabs are meant to be fast acting for a short duration. If a longer duration of action / prolonged course is needed the 10 mg preparation is better suited for that, beat wishes ...Read more
Yes, but why?: Studies of loritadine show the medication is well tolerated at twice the recommended 10 mg dose. However, the same studies show no added benefit of the double dose in symptom relief over the regular dose schedule. ...Read more
Not in the USA: The full adult dose of Loratadine in other parts of the world is 20 mg. That was the most effective dose. This amount caused a 12-14% drowsiness rate. This was not acceptable for marketing in the USA. The 10 mg dose was tested against Chlorpheniramine in order to find a non-drowsy dose and it worked. So for most 10 mg is fine. Worse allergy, 20mg would help and a few will develop drowsiness. ...Read more
Yes, but why?: Studies of loritadine show the medication is well tolerated at twice the recommended 10 mg dose. However, the same studies show no added benefit of the double dose in symptom relief over the regular dose schedule. If one is not working well, you may want to try otc fexofenadine or a steroid nasal spray. ...Read more
Why?: Studies during development showed that the body was very tolerant to loratadine, with no significant side effects at twice the recommended dosage. However, they also found that there was no increased benefit with twice the dosage over the normal dose. Why take more if there is no benefit? ...Read more
Hardly: Purple drank or 'lean' is Codeine (narcotic, obtained illegally or diverted) + sedating antihistamine (usually Phenergan (promethazine) or compazine) + soda + candy (+/- alcohol). Loratadine is a non-sedating antihistamine, so very technically, one ingredient is in the same family, but no abuse potential with non-sedating antihistamines. For more info, see: http://en. Wikipedia. Org/wiki/purple_drank. ...Read more
Don't do it!!!: 10 mg is the approved dose in the USA, Although the adult dose of Loratadine in other parts of the world is 20 mg. Taking higher doses, will increase your chances of developing heart rhythm problems. High doses of Loratadine have increased the QT interval of some patients. See: http://www. Nps. Org. Au/publications/health-professional/health-news-evidence/2013/drugs-QT-invterval ...Read more
Try another medicine: Fortunately there are several good over the counter antihistamines besides loratadine. If the over the counter medicines do not help then see a doctor for prescription medicine. An allergist can help identify what triggers your symptoms and find the best treatment. ...Read more
Yes but: No harm buy taking it regularly but it is not a good idea to take a medication indefinitely without a definite diagnosis. If you need it throughout the year I will recommend allergy testing done by an allergy and immunologist. Take a drug holiday every now and then, do not take it for few days in a row and see what happens. This info will help allergy specialist. ...Read more
Why: Most studies show no significant side effects at this dose level in adults. They also show no increase in benefit by doubling the dose. Perhaps a trial of fexofenadine would be in order to see if another non sedating antihistamine would be more effective for you. Each person needs to find the med that works best for them. Its a bit more expensive, but sometimes works better. ...Read more
Yes: No problemGet a more detailed answer ›
Yes: It is safe to take those mess together ...Read more